Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 232, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 9, 2014, 2:32 PM MDT for Lincoln County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 2:32 PM MDT (20:32 UTC)
- Expired
- Aug 9, 2014, 3:06 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS55 KBOU 092032
SVRBOU
COC073-092115-
/O.NEW.KBOU.SV.W.0232.140809T2032Z-140809T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
232 PM MDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 315 PM MDT
* AT 231 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF RUSH...OR 38 MILES SOUTHWEST OF LIMON...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PUNKIN CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3858 10405 3881 10406 3883 10405 3887 10385
3887 10372 3890 10371 3891 10365 3873 10363
TIME...MOT...LOC 2031Z 338DEG 15KT 3877 10403
HAIL...1.00IN
WIND...60MPH
$$
BAKER1 follow-up statement
564
WWUS55 KBOU 092106
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
306 PM MDT SAT AUG 9 2014
COC073-092114-
/O.CAN.KBOU.SV.W.0232.000000T0000Z-140809T2115Z/
LINCOLN CO-
306 PM MDT SAT AUG 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HAIL UP
TO DIME SIZE...WIND GUSTS TO 45 MPH AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3858 10405 3881 10406 3883 10405 3887 10385
3887 10372 3890 10371 3891 10365 3873 10363
TIME...MOT...LOC 2103Z 338DEG 15KT 3864 10396
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:59 AM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 9, 10:59 AM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1059 AM MDT SAT AUG 9 2014 .UPDATE... ISSUED AT 1059 AM MDT SAT AUG 9 2014 NO NEED TO MAKE ANY CHANGES TO THE FORECAST AT THIS TIME. WATER VAPOR SATELLITE IMAGERY SHOWS A VERY SUBTLE SHORT WAVE OVER SOUTH CENTRAL WYOMING WHICH WILL MOVE OUT OVER THE FRONT RANGE LATER THIS AFTERNOON. THE THREAT OF SCATTERED AFTERNOON SHOWERS CERTAINLY STILL EXISTS AS PRECIPITABLE WATER VALUES HOVER AROUND THREE-QUARTERS OF AN INCH ACROSS THE NORTHEAST COLORADO PLAINS. INSTABILITY WILL BE MODEST SO NO STRONG THUNDERSTORMS ARE EXPECTED. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 329 AM MDT SAT AUG 9 2014 AN UPPER LEVEL RIDGE OVER TEXAS EXTENDS NORTHWEST INTO THE GREAT BASIN. AS THIS RIDGE INTENSIFIES TODAY AND TONIGHT...IT WILL CAUSE THE WESTERLY FLOW ALOFT TO TURN NORTHWESTERLY. IT IS TOUGH TO PICK OUT...BUT IT APPEARS A WAVE IS PRODUCING MID LEVEL CLOUDS AND EVEN A COUPLE OF STORMS OVER NORTHWEST COLORADO AND SOUTHERN WYOMING. AS IT MOVES EAST TODAY...EXPECT IT TO TRIGGER SCATTERED THUNDERSTORMS. COULD EVEN SEE A FEW STORMS BEFORE NOON TODAY. CAPES WILL PEAK AT 400 TO 800 J/KG WITH PRECIPITABLE WATER VALUES OF THREE-QUARTERS TO ONE INCH ALONE FRONT RANGE AND ACROSS THE EASTERN PLAINS. GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS. HIGH TEMPERATURES WILL BE SIMILAR TO PAST DAYS WITH MID 80S PREVAILING FOR MOST OF NORTHEAST COLORADO. A SURFACE LOW/TROUGH WILL FORM OVER THE EASTERN BORDER OF COLORADO. APPEARS COLORADO WILL BE ON THE DRY SIDE OF THE BOUNDARY. IF IT ENDS UP BEING A LITTLE MORE WEST...60 DEGREE DEW POINTS AND CAPES NEAR 2000 J/KG WILL BE POSSIBLE ALONG WITH STRONG/SEVERE STORMS FOR FAR EASTERN COLORADO. FOR NOW...EXPECT IT TO REMAIN JUST EAST OF THE AREA. OUTFLOW FROM CONVECTION AND A WEAK COLD FRONT WILL MOVE SOUTH ACROSS THE AREA LATE THIS AFTERNOON INTO THE EARLY EVENING. THIS MAY HELP ADDITIONAL CONVECTION FORM THIS EVENING...SO WILL KEEP POPS IN THE FORECAST THROUGH ABOUT MIDNIGHT. BECAUSE OF THE COOL AIR...LOWS WILL MAINLY BE IN THE 50S ACROSS THE AREA TONIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 329 AM MDT SAT AUG 9 2014 THE UPPER RIDGE AXIS IS PROGGED TO STAY JUST WEST OF THE CWA SUNDAY THROUGH MONDAY NIGHT...WITH WEAK WEST-NORTHWESTERLY FLOW ALOFT. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD ENERGY PROGGED FOR THE CWA THROUGH THE PERIODS. MODELS STILL HAVE A WEAK SURGE AND UPSLOPE TO MOVE IN SUNDAY MORNING. NORMAL WIND PATTERNS RETURN LATER SUNDAY NIGHT. SOUTHEASTERLIES ON MONDAY...THEN DOWNSLOPING ENHANCED DRAINAGE MONDAY NIGHT. DENVER CYCLONE LOOKS GOOD FOR MONDAY. FOR MOISTURE...THERE IS SOME AROUND SUNDAY... MAYBE SOME STRATUS WITH THE UPSLOPE OVER THE PLAINS EARLY. ADEQUATE MOISTURE IS PROGGED THROUGH MONDAY NIGHT. THE PRECIPITABLE WATER VALUES ARE IN THE 0.65 TO 1.00 INCH RANGE FOR THE FOOTHILLS AND PLAINS SUNDAY THROUGH MONDAY NIGHT. BOUNDARY LAYER DEW POINTS ARE IN THE MID 40S F TO UPPER 50S F FROM WEST TO EAST SUNDAY AND SUNDAY NIGHT...BUT A BIT HIGHER MONDAY AND MONDAY NIGHT. THERE IS SOME CAPE LATE DAY SUNDAY...THE HIGHEST VALUES TO BE OVER THE EASTERN BORDER. THE CAPE IS MORE WIDESPREAD AND OF HIGHER VALUE LATE DAY TUESDAY. THE QPF FIELDS ARE NOT VERY EXCITED SHOWING MEASURABLE RAINFALL THROUGH THE PERIODS. THE MAJORITY OF RAINFALL IS OVER THE MOUNTAINS AND FOOTHILLS MOST OF THE TIME. FOR POPS...WILL KEEP AS IS IN THE MOUNTAINS LATE DAY SUNDAY...BUT DROP THEM SOMEWHAT OVER THE PLAINS WITH A PRETTY DECENT CAP IN PLACE THROUGH THE DAY. WILL KEEP THE MOUNTAIN POPS AS IS ON MONDAY...BUT UP THEM A BIT FOR THE PLAINS. FOR TEMPERATURES... SUNDAY'S HIGHS ARE 2-4.5 C COOLER THAN TODAY'S. MONDAY'S HIGHS ARE 1-4 C WARMER THAN SUNDAY'S. FOR THE LATER DAYS...TUESDAY THROUGH FRIDAY...MODELS SHOW WITH UPPER RIDGE AXIS TO SHIFT EASTWARD TUESDAY INTO THURSDAY. THERE IS WEAK UPPER TROUGHING FOR THE REST OF THURSDAY INTO FRIDAY. TEMPERATURES ARE AROUND NORMALS. && .AVIATION...(FOR THE TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1059 AM MDT SAT AUG 9 2014 WILL CONTINUE WITH THE CHANCE OF THUNDERSTORMS MOVING OVER THE AIRPORT DURING THE AFTERNOON. LATER TONIGHT...MODELS ARE HESITANT TO GENERATE ANY LOW CLOUDS TOMORROW MORNING...BEHIND TONIGHTS PASSING COLD FRONT. PRECIPITATION IS ALSO ABSENT TOMORROW AFTERNOON. IT COULD BE THAT THE FRONT WILL BE TOO DRY TO GENERATE ANY STRATUS DURING THE OVERNIGHT HOURS...AND THEN THE AIRMASS WILL BE TOO STABLE BEHIND THE FRONT THROUGH THE DAY TOMORROW. WILL BE ANALYZING THIS A LITTLE BIT FURTHER AS THE GFS AND ECMWF MODEL RUNS COME IN. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DANKERS SHORT TERM...MEIER LONG TERM...RJK AVIATION...DANKERS
Hazardous weather outlook, Aug 9, 11:16 AM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1116 AM MDT SAT AUG 9 2014 COZ030>051-101730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. A FEW STRONGER STORMS OVER THE EASTERN PLAINS MAY ALSO PRODUCE LOCALIZED SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL PUSH OVERNIGHT AND INTO SUNDAY MORNING MAY KEEP STORM CHANCES MAINLY OVER THE HIGH TERRAIN SUNDAY AND MONDAY...WITH ONLY A SLIGHT CHANCE OF STORMS OVER THE PLAINS. MAY START TO SEE AN INCREASE IN STORMS TUESDAY AS SUBTROPICAL MOISTURE PUSHES UP FROM THE SOUTHWEST...THEN AN INCREASE AREA WIDE THURSDAYS THROUGH FRIDAY AS THE MOISTURE REMAINS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 9, 1:24 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
124 PM MDT SAT AUG 9 2014
COZ036-041-092000-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
124 PM MDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS COUNTY UNTIL 200
PM MDT...
AT 121 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTH OF PERRY PARK...OR 27 MILES SOUTH OF DENVER...MOVING EAST
AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CASTLE ROCK...SOUTHERN PARKER...LARKSPUR...FRANKTOWN...THE PINERY AND
PERRY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO
MINOR STREET FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3919 10496 3940 10502 3942 10497 3943 10494
3952 10468 3917 10468
TIME...MOT...LOC 1921Z 276DEG 11KT 3933 10496
BAKERSpecial weather statement, Aug 9, 1:57 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 157 PM MDT SAT AUG 9 2014 COZ035-038-042-043-092045- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- CENTRAL AND SOUTH WELD COUNTY CO-NORTHEAST WELD COUNTY CO- 157 PM MDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD AND SOUTHEASTERN LARIMER COUNTIES UNTIL 245 PM MDT... AT 155 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EATON...OR 7 MILES NORTH OF GREELEY...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT COLLINS...GREELEY...LOVELAND...WINDSOR...EVANS...JOHNSTOWN... MILLIKEN...BERTHOUD...EATON...SEVERANCE...LA SALLE...AULT...PIERCE... TIMNATH...BRIGGSDALE...LUCERNE...MASONVILLE AND GALETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. VERY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO MINOR STREET AND GULLY FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4027 10543 4061 10511 4065 10429 4031 10472 TIME...MOT...LOC 1955Z 334DEG 10KT 4053 10474 BAKER
Special weather statement, Aug 9, 2:13 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 213 PM MDT SAT AUG 9 2014 COZ038-042-043-092100- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- CENTRAL AND SOUTH WELD COUNTY CO-NORTHEAST WELD COUNTY CO- 213 PM MDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD COUNTY UNTIL 300 PM MDT... AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EATON...OR 8 MILES NORTH OF GREELEY...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREELEY...WINDSOR...EVANS...MILLIKEN...EATON...SEVERANCE...AULT... GALETON...LUCERNE...GILL AND BARNESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR STREET AND GULLY FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4057 10494 4066 10447 4044 10437 4035 10494 TIME...MOT...LOC 2012Z 305DEG 4KT 4054 10468 BAKER
Special weather statement, Aug 9, 2:17 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
217 PM MDT SAT AUG 9 2014
COZ041-092100-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
217 PM MDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY UNTIL
300 PM MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELBERT...OR 32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT
15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELBERT...ELIZABETH...KIOWA AND PONDEROSA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FIELD...GULLY AND ROAD FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3913 10466 3940 10462 3942 10434 3937 10434
3937 10430 3934 10430 3934 10433 3932 10434
3929 10430 3931 10427 3935 10428 3937 10425
3942 10424 3913 10426
TIME...MOT...LOC 2016Z 274DEG 15KT 3923 10451
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:16 PM MDT | Special Weather Statement | BOU | Logan | 29 min |
| Aug 8, 6:29 PM MDT | Flash Flood Warning | BOU | Logan | 2 hr |
| Aug 8, 7:00 PM MDT | Special Weather Statement | BOU | Phillips | 30 min |
| Aug 8, 7:26 PM MDT | Special Weather Statement | BOU | Phillips | 34 min |
| Aug 9, 1:24 PM MDT | Special Weather Statement | BOU | Douglas | 36 min |
| Aug 9, 1:57 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
| Aug 9, 2:13 PM MDT | Special Weather Statement | BOU | Weld | 47 min |
| Aug 9, 2:17 PM MDT | Special Weather Statement | BOU | Elbert | 43 min |
| Aug 9, 2:29 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 24 min |
| Aug 9, 4:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 52 min |
| Aug 9, 4:22 PM MDT | Special Weather Statement | BOU | Adams, Morgan | 38 min |
| Aug 9, 4:26 PM MDT | Special Weather Statement | BOU | Adams, Morgan | 34 min |
| Aug 9, 5:23 PM MDT | Special Weather Statement | BOU | Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.